Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 11, NWS Philadelphia/Mount Holly

January 22, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 22, 2025, 12:19 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2025, 12:19 AM EST (05:19 UTC)
Expired
Jan 22, 2025, 2:03 PM EST
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

374 
WHUS71 KPHI 220519
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1219 AM EST Wed Jan 22 2025

ANZ450-451-221830-
/O.NEW.KPHI.SC.Y.0011.250122T0519Z-250122T1300Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1219 AM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 25 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 8 AM EST this 
  morning. For the Freezing Spray Advisory, until 4 PM EST this 
  afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452>455-221830-
/O.NEW.KPHI.SC.Y.0011.250122T0519Z-250122T1700Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1219 AM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 15 to 20 kt 
  with gusts up to 25 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until noon EST today. For 
  the Freezing Spray Advisory, until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous.
  Freezing spray may render mechanical and electronic components
  inoperative. Ice accretion on decks and superstructures may
  result in some loss of stability. Conditions will be hazardous
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-221830-
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1219 AM EST Wed Jan 22 2025

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Moderate accumulation of freezing spray.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

&&

$$

Hoeflich
4 follow-up statements
598 
WHUS71 KPHI 220759
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
259 AM EST Wed Jan 22 2025

ANZ450-451-222100-
/O.CON.KPHI.SC.Y.0011.000000T0000Z-250122T1300Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
259 AM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 15 to 20 kt 
  with gusts up to 25 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 8 AM EST this 
  morning. For the Freezing Spray Advisory, until 4 PM EST this 
  afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452>455-222100-
/O.CON.KPHI.SC.Y.0011.000000T0000Z-250122T1700Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
259 AM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 10 to 20 kt 
  with gusts up to 25 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until noon EST today. For 
  the Freezing Spray Advisory, until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-222100-
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
259 AM EST Wed Jan 22 2025

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Moderate accumulation of freezing spray.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

&&

$$

Hoeflich
395 
WHUS71 KPHI 221256
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
756 AM EST Wed Jan 22 2025

ANZ450-451-222100-
/O.EXP.KPHI.SC.Y.0011.000000T0000Z-250122T1300Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
756 AM EST Wed Jan 22 2025

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

* WHAT...Moderate accumulation of freezing spray.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

&&

$$

ANZ452>455-222100-
/O.CON.KPHI.SC.Y.0011.000000T0000Z-250122T1700Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
756 AM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 10 to 20 kt 
  with gusts up to 25 kt. For the Freezing Spray Advisory, 
  moderate accumulation of freezing spray.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until noon EST today. For 
  the Freezing Spray Advisory, until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-222100-
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
756 AM EST Wed Jan 22 2025

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Moderate accumulation of freezing spray.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

&&

$$

DeSilva
805 
WHUS71 KPHI 221654
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1154 AM EST Wed Jan 22 2025

ANZ452-453-222100-
/O.CAN.KPHI.SC.Y.0011.000000T0000Z-250122T1700Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1154 AM EST Wed Jan 22 2025

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Moderate accumulation of freezing spray.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

&&

$$

ANZ454-455-222100-
/O.EXT.KPHI.SC.Y.0011.000000T0000Z-250122T2100Z/
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1154 AM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 10 to 15 kt 
  and seas up to 5 ft. For the Freezing Spray Advisory, moderate 
  accumulation of freezing spray.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-450-451-222100-
/O.CON.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1154 AM EST Wed Jan 22 2025

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Moderate accumulation of freezing spray.

* WHERE...In Delaware Bay Waters, Delaware Bay waters north of 
  East Point NJ to Slaughter Beach DE and Delaware Bay waters 
  south of East Point NJ to Slaughter Beach DE. In Atlantic 
  coastal waters, Coastal waters from Sandy Hook to Manasquan 
  Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to 
  Little Egg Inlet NJ out 20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

&&

$$
876 
WHUS71 KPHI 221903
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
203 PM EST Wed Jan 22 2025

ANZ454-455-222015-
/O.CAN.KPHI.SC.Y.0011.000000T0000Z-250122T2100Z/
/O.CAN.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
203 PM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY IS CANCELLED...
...FREEZING SPRAY ADVISORY IS CANCELLED...

Winds and seas have fallen below SCA thresholds. Due to 
diminishing winds and calmer seas, the Freezing Spray Advisory is
cancelled.

$$

ANZ430-431-450>453-222015-
/O.CAN.KPHI.UP.Y.0003.000000T0000Z-250122T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
203 PM EST Wed Jan 22 2025

...FREEZING SPRAY ADVISORY IS CANCELLED...

Due to diminishing winds and calmer seas, the Freezing Spray 
Advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 10:04 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 21, 10:04 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1004 PM EST Tue Jan 21 2025

.SYNOPSIS...
Arctic high pressure centered in the Plains extends into our
area, then it settles right over our region Wednesday before
moving offshore into Thursday. A system tracks well to our south
and east later today and tonight, with another one tracking
offshore during Thursday. A cold front moves through later
Friday with high pressure sliding across our area Saturday. The
next cold front may arrive later Sunday with a possible area of
low pressure developing along it Monday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
10 PM update...light snow was observed along the southern NJ and
DE coast over the past few hours. Some may still be falling, but
overall it is probably beginning to depart. Will maintain update
from earlier with no adjustment.

7 PM update...tweaked snowfall forecast and POPs a bit further
northwest this evening given model and radar trends. Don't
expect measurable for most of the region but southern NJ and DE
definitely have a decent shot, with perhaps an inch or so in far
southeast Sussex County as snow ratios look to be 20:1 given the
cold. Made some adjustments to lows given potential for clearing
and radiational cooling towards morning especially north and
west, though the forecast gets more uncertain the further south
and east one gets. No other adjustments at this time.

3 PM discussion...
Near term forecast remains on track. Dangerous cold continues
through Wednesday morning. No changes made to the cold weather
headlines. A Cold Weather Advisory is in place for a large
majority of the region. The exception being the Pocono Plateau,
where an Extreme Cold Warning is in place. All headlines are in
place through noon Wednesday.

Temperatures this afternoon are in the teens for the vast
majority of the area with overcast skies. As we head into the
evening, a wave of low pressure passes by to our southeast. The
precipitation shield should get up into lower Delmarva and South
Jersey, resulting in a brief period of light snow/flurries down
that way. Accumulations up to half an inch are expected, with
localized areas of a half inch to an inch possible, most likely
in the Delaware Beaches/southeast Sussex County.

Otherwise, another bitterly cold night expected. Single digit
lows are expected, with some spots in the northern Lehigh
Valley, Poconos, and northern New Jersey falling below zero.
Wind chills of - 5 to 5 are expected, with values as low as -10
to -20 expected in the Pocono Plateau.

Wednesday will be another dry day as high pressure becomes
centered over the region. Temperatures look to top out in the
upper teens to low 20s underneath mostly clear skies.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Bitterly cold conditions continuing through Wednesday night,
then not as harsh Thursday afternoon.

Arctic air remains firmly entreched across the region through
Wednesday night. The passage of an upper-level trough axis
early Wednesday morning results in the flow aloft turning more
zonal for a time. This then may back more to the southwest later
Wednesday night into Thursday as an upper-level trough starts
to approach from the west during Thursday. The airmass will
modify some ahead of this trough and therefore temperatures,
after starting out very cold early Thursday morning, climb into
the lower to mid 30s for parts of the coastal plain and 20s
elsewhere. In association with the aforementioned trough axis
exiting to start Wednesday, an offshore system moves farther
away with the western extent of a snow shield also to our south
and east. Surface high pressure then crests over our area
Wednesday before shifting offshore into Thursday.

Ahead of the the next upper-level trough, which looks to have a
positive tilt, approaches Thursday night. A weak cold front
should approach our region from the northwest Thursday night,
however higher pressures linger across our area overall. Some
guidance though hinting at a quick but mainly small system
spinning up off the Mid-Atlantic coast initially focused along
an inverted trough. This feature overall should remain offshore,
however will have to monitor this in the event that some snow
showers brush some of the coastal areas.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Summary...The cold eases with temperatures forecast to get to
about average Sunday and Monday. A few systems should move
through as the air mass continues to transition out of the
bitter cold.

Synoptic Overview...An upper-level trough is forecast to be
sliding eastward across eastern Canada to the Great Lakes Friday
with a stronger shortwave extending this trough across the Gulf
Coast states. These features look to quickly shift off the East
Coast Friday night into Saturday. The next upper-level trough
across central Canada shifts south, however it may amplify
southward some from the Midwest and central Plains over the
weekend. This trough then moves eastward into early next week,
however its positive tilt would suggest stronger energy hangs
back longer and this may develop a wave of low pressure along a
cold front that initially moves into or crosses our area late
Sunday and Monday.

For Friday and Saturday...An upper-level trough shifting
eastward across eastern Canada Friday may remain somewhat
separated from a strong tailend trough across the Ohio and
Tennessee valley's to the Gulf Coast. A surface cold front may
arrive into our area later Friday associated with the northern
part of this larger trough, however this front looks to be on
the weak side with limited moisture. The upper-level trough
looks to be progressive and as a surface low develops off the
Southeast U.S. coast, it should tend to track out to sea. While
temperatures will not be as harsh as earlier in the week, at
least some guidance has trended a bit colder and the NBM has
reflected this. Some areas especially across the coastal plain
are forecast to get to or a few degrees above freezing Friday
afternoon, and then this expands slightly more Saturday
afternoon. Low temperatures Friday night drop into the teens to
single digits, then teens to low 20s Saturday night. Latest
guidance now suggests much of the I-95 corridor will now remain
at or below freezing through the day Saturday as well.

For Sunday and Monday...The upper-level flow looks to be split
as northern energy continues to cruise across Canada and into
the northern tier of the U.S. Meanwhile, southern stream energy
slides out of the four corners region during the second half of
the weekend. This all results in a system tracking well to our
north with a trailing cold front arriving into our area later
Sunday. This front however may tend to stall in our vicinity as
the southern stream energy results in a surface low developing
on the tailend of the front in the vicinity of the southern
Plains. This feature may then may make a run at our area early
next week, however the track, timing and strength of it remains
uncertain. This is especially the case as the positioning of the
troughs themselves will likely change over the coming days.
This changing of the pattern looks to result in temperatures
across our area getting back to right around average. Regarding
the chance for precipitation, given the uncertainty opted to
keep the PoPs on the lower side which is pretty much with the
NBM output suggests.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Tonight...VFR. Northwest winds around 5 kt. A few snow
showers possible (25-35%) at KACY-KMIV until around 06z, though
conditions should primarily remain VFR. Moderate confidence.

Wednesday...VFR. Northwest winds 5 kt. High confidence.

Outlook...

Wednesday Night through Saturday...VFR with no significant
weather anticipated.

&&

.MARINE...
Through Wednesday, mainly sub-Small Craft Advisory conditions
are expected with west/northwest winds around 10-20 kt and seas
2 to 3 feet. A few gusts around 25 knots are possible late
tonight/early Wednesday.

Buoys have reported ice accretion, so caution is advised when
navigating the waters. The Freezing Spray Advisory has been
extended through 4 PM Wednesday given persistent cold waters and
expected wind gusts.

Some snow showers are possible on the southern ocean waters and
lower Delaware Bay this evening, which could result in some
visibility restrictions.

Outlook...

Thursday through Sunday...The conditions should be below Small
Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Cold Weather Advisory until noon EST Wednesday for PAZ060>062-
     070-071-101>106.
     Extreme Cold Warning until noon EST Wednesday for PAZ054-055.
NJ...Cold Weather Advisory until noon EST Wednesday for NJZ001-
     007>010-012>027.
DE...Cold Weather Advisory until noon EST Wednesday for DEZ001>004.
MD...Cold Weather Advisory until noon EST Wednesday for MDZ012-015-
     019-020.
MARINE...Freezing Spray Advisory until 4 PM EST Wednesday for ANZ430-
     431-450>455.

&&

SYNOPSIS...Gorse/Staarmann
NEAR TERM...AKL/Hoeflich/RCM
SHORT TERM...Gorse/Staarmann
LONG TERM...Gorse/Staarmann
AVIATION...AKL/Gorse/RCM
MARINE...AKL/Gorse/RCM

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.